Discussions that mention toprol

High & Low Blood Pressure board


Hello All :)

Recently my Dr. added 80/12.5 Diovan HCT to my current HBP regiment (which was 25mg Toprol). For a while I have to be on both - my B/P had jumped WAY UP (158/115) - and once it comes down I will be weaned off the Toprol.

I have only been taking the Diovan HCT for (4) days - I am pretty tired - but expected that. Has anyone taking or taken this medication had bad gas, abdominal cramping/bloating, and severe dark orange diarrehea - I do not mean to be inappropriate - but this is happening to me - and before I get freaked out I wanted to ask. I am also very nauseous - I feel like someone filled me with gas and it is all trapped - it is just today that the 'orange' made its first appearance.

Any input would be greatly appreciated - and thank you.

Vanessa
Thanks Fam,

I am feeling much better - it was just that day - although I do agree as I have had upper and lower GI upset (mild except for that one episode) since starting the medication.

He decided on that combo he said because my b/p was so high and he wanted to bring it down quickly. I am to started weaning off the 25mg Toprol over the next few weeks and just be on the Diovan/HCT after that.

I have been very very tired - and my asthma seems to be acting up a bit - all since starting the Diovan/HCT - I will keep my eye on everything.

I eat a potassium rich diet and drink LOTS of water - but I will admit - when I read up on the medication - the potassium depletion is frightening - as twice in the previous year I have had horrid bouts of food poisoning with excessive vomitting.... Another thing to watch out for I guess :)

Thanks for the information!

Vanessa